Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 14, NWS Amarillo, TX

May 7, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at May 7, 2014, 3:29 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 7, 2014, 11:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 7, 2014, 3:29 AM CDT (08:29 UTC)
In effect from
May 7, 2014, 11:00 AM CDT
Expired
May 7, 2014, 9:43 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4959 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WWUS74 KAMA 070829
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT WED MAY 7 2014

OKZ001>003-TXZ001>020-080300-
/O.NEW.KAMA.WI.Y.0014.140507T1600Z-140508T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
329 AM CDT WED MAY 7 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS. THESE
  STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST CAUSING
  REDUCED VISIBILITIES AS LOW AS ONE MILE.

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL START AROUND 11 AM
  AND CONTINUE THROUGH 10 PM.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS
  TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY
  STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
680 
WWUS74 KAMA 071228
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
728 AM CDT WED MAY 7 2014

OKZ001>003-TXZ001>020-072100-
/O.CON.KAMA.WI.Y.0014.140507T1600Z-140508T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
728 AM CDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* EVENT...SOUTHWEST WINDS OF 35 TO 39 MPH WITH HIGHER GUSTS ARE
  EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THESE STRONG
  WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST...CAUSING REDUCED
  VISIBILITIES AS LOW AS ONE MILE IN SOME LOCATIONS.

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL START AROUND 
  11 AM AND CONTINUE THROUGH 10 PM THIS EVENING. 

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
568 
WWUS74 KAMA 072000
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT WED MAY 7 2014

TXZ011>013-016>018-080300-
/O.NEW.KAMA.DU.Y.0010.140507T2000Z-140508T0300Z/
/O.CON.KAMA.WI.Y.0014.000000T0000Z-140508T0300Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
300 PM CDT WED MAY 7 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* EVENT...SOUTHWEST WINDS OF 35 TO 39 MPH WITH HIGHER GUSTS ARE
  EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THESE STRONG
  WINDS WILL RESULT IN LOCALIZED AREAS OF BLOWING DUST...ESPECIALLY
  NEAR OPEN FIELDS...CAUSING REDUCED VISIBILITIES AS LOW AS ONE HALF
  MILE. VISIBILITIES CAN CHANGE RAPIDLY OVER SHORT DISTANCES. 

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE THROUGH 10
  PM THIS EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ001>003-TXZ001>010-014-015-019-020-080300-
/O.CON.KAMA.WI.Y.0014.000000T0000Z-140508T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
300 PM CDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* EVENT...SOUTHWEST WINDS OF 35 TO 39 MPH WITH HIGHER GUSTS ARE 
  EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THESE 
  STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST...
  CAUSING REDUCED VISIBILITIES AS LOW AS ONE MILE IN SOME 
  LOCATIONS. 

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE THROUGH
  10 PM THIS EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
118 
WWUS74 KAMA 080243
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT WED MAY 7 2014

TXZ011>013-016>018-080345-
/O.CAN.KAMA.DU.Y.0010.000000T0000Z-140508T0300Z/
/O.CAN.KAMA.WI.Y.0014.000000T0000Z-140508T0300Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
943 PM CDT WED MAY 7 2014

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE
BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS. WEDESPREAD BLOWING DUST WILL
NO LONGER BE A PROBLEM.

$$

OKZ001>003-TXZ001>010-014-015-019-020-080345-
/O.CAN.KAMA.WI.Y.0014.000000T0000Z-140508T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
943 PM CDT WED MAY 7 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 6, 11:22 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 6, 11:22 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1122 PM CDT TUE MAY 6 2014

.AVIATION...
NO REAL CHANGES FROM FORECAST OF SIX HOURS AGO.  SOUTHWEST SURFACE
WINDS OF 15 KT OR LOWER EXPECTED TO PREVAIL OVERNIGHT.  NO OVERNIGHT
FOG OR BR EXPECTED.

SOUTHWEST SURFACE WINDS EXPECTED TO BE SLIGHTLY HIGHER ON WEDNESDAY
AS COMPARED TO TUESDAY.  AVIATION WEATHER WARNING FOR GUSTS OF 40 TO
45 KT AT AMARILLO AREA AIRPORTS HAS BEEN ISSUED VALID 17Z WEDNESDAY
TO 02Z THURSDAY.  BLOWING DUST EXPECTED TO LOWER VISIBILITIES INTO
MVFR RANGE.

DRYLINE AND THREAT FOR THUNDERSTORMS REMAIN WELL EAST OF ALL TERMINALS
WEDNESDAY EVENING.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 641 PM CDT TUE MAY 6 2014/

AVIATION...
SOUTHWEST SURFACE WINDS EXPECTED TO GUST TO AROUND 25 KT FOR ANOTHER
HOUR OR SO...AND TO THEN DIMINISH TO AROUND 15 KT SUSTAINED FOR THE
REST OF THE EVENING AND OVERNIGHT.  ONLY A FEW HIGH CLOUDS CAN BE
EXPECTED.  NO OVERNIGHT FOG OR BR EXPECTED.

WEDNESDAY EXPECTED TO BE MUCH LIKE TODAY...WITH SLIGHTLY STRONGER
SOUTHWEST SURFACE WINDS AND BLOWING DUST CAUSING VISIBILITIES TO DROP
INTO THE MVFR RANGE.  SURFACE WINDS EXPECTED TO GUST INTO THE 40 TO
45 KT RANGE IN THE AFTERNOON.  AN AVIATION WEATHER WARNING WILL BE
ISSUED SHORTLY FOR AMARILLO AREA AIRPORTS FOR GUSTS OF 40 KT AND
ABOVE.

ANY THUNDERSTORMS LATE WEDNESDAY EXPECTED TO BE WELL EAST OF ALL TERMINALS.

COCKRELL

PREV DISCUSSION... /ISSUED 441 PM CDT TUE MAY 6 2014/

SHORT TERM...
THROUGH TONIGHT: SOUTHWEST WINDS WILL REMAIN A LITTLE BREEZY
OVERNIGHT, HELPING KEEP TEMPS ON THE MILD SIDE. LOWS WILL RANGE FROM
THE UPPER 40S IN THE FAR NORTHWEST TO LOWER 60S IN THE SOUTHEAST.

WEDNESDAY-WEDNESDAY NIGHT: WARM, DRY, WINDY, AND DUSTY CONDITIONS
WILL STICK AROUND. SEE THE FIRE WEATHER SECTION BELOW FOR DETAILS ON
THE FIRE THREAT. WE MAY NEED A WIND ADVISORY ACROSS MOST OF THE AREA
TOMORROW, BUT WINDS HAVE SEEMED TO SLIGHTLY UNDER PERFORM THE LAST
COUPLE OF DAYS COMPARED TO GUIDANCE. THEREFORE, WE WERE A LITTLE
RELUCTANT TO HOIST AN ADVISORY, BUT IT'S GOING TO BE WINDY,
REGARDLESS. THESE STRONG SOUTHWEST WINDS MAY ALSO CAUSE BLOWING DUST,
ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS THAT COULD LOCALLY
REDUCE VISIBILITIES TO NEAR ONE MILE. THE DRY LINE WILL
RETREAT/SHARPEN LATE TOMORROW AFTERNOON AND EVENING TO AS FAR WEST AS
A SLAPOUT TO CLARENDON LINE. AS THIS OCCURS, A POTENT SHORTWAVE
TROUGH WILL BE APPROACHING FROM THE WEST, RESULTING IN INCREASED
FORCING FOR ASCENT. THIS MAY ALLOW ISOLATED TO SCATTERED CONVECTION
TO INITIATE JUST AHEAD OF THE DRYLINE ACROSS THE FAR
EASTERN/SOUTHEASTERN TEXAS PANHANDLE AFTER 7 PM. IF ANY STORMS CAN
DEVELOP, SUFFICIENT BUOYANCY AND SHEAR WILL SUPPORT A SEVERE THREAT.
HODOGRAPHS INDICATE SUPERCELL STRUCTURES INITIALLY WITH ANY
CONVECTION, BUT WITH A VEER/BACK/VEER PROFILE DEVELOPING LATE
TOMORROW EVENING, SPLITTING SUPERCELLS WILL BE A DISTINCT
POSSIBILITY. DUE TO THIS, WE MAY ACTUALLY NEED TO EXPAND OUR POPS
SLIGHTLY FARTHER NORTH TO ACCOUNT FOR ANY DEVIANT STORM MOTION, BUT
WE CAN ADDRESS THIS TOMORROW IF IT LOOKS LIKE STORMS WILL ACTUALLY
DEVELOP IN OUR AREA. IF STORMS DO DEVELOP AND BECOME SEVERE, LARGE
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS UP TO 60 MPH WILL BE THE
PRIMARY HAZARDS. ANY STORM/SEVERE WEATHER THREAT SHOULD END BY 3 AM.

THURSDAY-THURSDAY NIGHT: A WEAK COLD FRONT WILL MOVE INTO THE
NORTHERN PANHANDLES IN THE MORNING BEFORE RETREATING NORTHWARD BY
THE AFTERNOON. TEMPERATURES WILL BE NOTICEABLY COOLER WITH HIGHS IN
THE MID 70S TO UPPER 80S. A STRONGER COLD FRONT WILL PASS THROUGH
THURSDAY EVENING WITH NORTHERLY WINDS BRIEFLY GUSTING UP TO 30 MPH.
THERE COULD BE SOME SHOWERS, POSSIBLY AN ISOLATED STORM OR TWO,
NORTH OF A DALHART TO CANADIAN LINE LATE THURSDAY AFTERNOON AND
THURSDAY NIGHT. HOWEVER, CONFIDENCE IS TOO LOW TO MENTION RIGHT NOW.

FRIDAY-SATURDAY NIGHT: BENIGN WEATHER EXPECTED AS THE UPPER AIR
PATTERN UNDERGOES ANOTHER TRANSITION FROM ZONAL TO SOUTHWEST FLOW
AHEAD OF THE NEXT UPPER TROUGH. AFTER NEAR NORMAL TEMPERATURES ON
FRIDAY, HIGHS WILL REBOUND BACK INTO THE 80S AND 90S ON SATURDAY.

JACKSON

LONG TERM...
FOR THE SUNDAY AND INTO EARLY NEXT WEEK...UNCERTAINTY IN THE
FORECAST INCREASES. THE GFS SLIDES AN UPPER TROUGH THE NORTHERN
PLAINS BY SUNDAY...WITH A WEAK COLD FRONT PUSHING THROUGH THE
PANHANDLES BY SUNDAY NIGHT. THE COOL AIR MASS IN THE GFS IS WEAK AND
SOUTHERLY FLOW RETURNS QUICKLY. THE ECMWF DISAGREES AND INDICATES A
SLOWER AND DEEPER TROUGH OR CLOSED LOW TO EJECT FROM THE GREAT BASIN
ON MONDAY. IT THEREFORE BRINGS A MUCH STRONGER COLD FRONT THROUGH
THE PANHANDLES ON MONDAY...AND IT DOES NOT RETURN TO SOUTHWESTERLY
LOW LEVEL FLOW IN THE PANHANDLES UNTIL WEDNESDAY.

AS FAR AS PRECIP CHANCES...AGAIN IT DEPENDS ON THE MODEL OF CHOICE.
THE ECMWF KEEPS PRECIPITATION WELL TO THE SOUTH AND EAST OF THE
PANHANDLES THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE GFS IS MORE
ACTIVE...WITH NORTHWEST FLOW ALOFT BY TUESDAY AND MOIST UPSLOPE FLOW
IN THE LOWER LEVELS EARLY NEXT WEEK. GIVEN THE DISPARATE
SOLUTIONS...HAVE ONLY PUT 20 PERCENT SLIGHT CHANCE POPS IN THE
FORECAST FOR TUESDAY MORNING AND AFTERNOON. WILL CONTINUE TO WATCH
THE DEVELOPMENT OF THIS SYSTEM FOR PRECIPITATION AND TSTORM CHANCES.

NF

FIRE WEATHER...
POOR OVERNIGHT RECOVERIES ARE EXPECTED AGAIN TONIGHT WITH RELATIVE
HUMIDITY VALUES ONLY INCREASING BETWEEN 20 AND 30 PERCENT. CRITICAL
FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AROUND 11 AM IN MOST
LOCATIONS. THEREFORE, A PROLONGED PERIOD OF NEARLY 11 CONSECUTIVE
HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE EXPERIENCED IN SOME
AREAS ON WEDNESDAY. WHILE THE FORECAST PATTERN DOES NOT CONCEPTUALLY
FIT THE SOUTHERN PLAINS WILDFIRE OUTBREAK COMPOSITE PATTERN, THE
ACCELERATED DRYING OF FUELS WITHIN THE LAST COUPLE OF WEEKS COMBINED
WITH THE EXPECTED WEATHER ON WEDNESDAY ARE CAUSE FOR CONCERN. IN
FACT, ERC VALUES ARE EXCEEDING THE 97TH PERCENTILE AND EVEN
APPROACHING/EXCEEDING HISTORICAL VALUES ACROSS THE HIGH PLAINS. SOME
SEMBLANCE OF A BROAD LOW-LEVEL THERMAL RIDGE MAY DEVELOP FROM WESTERN
KANSAS SOUTH SOUTHWEST INTO THE PERMIAN BASIN. THE STRONGEST MID-LEVEL
FLOW IS EXPECTED TO INTERSECT THIS WEAK/BROAD LOW-LEVEL THERMAL RIDGE
FROM CENTRAL/EASTERN PANHANDLES BACK INTO THE WEST-CENTRAL PERMIAN
BASIN. WHILE A WILDFIRE CAN'T BE RULED OUT ANYWHERE IN OUR AREA,
WE'LL BE MOST CONCERNED WITH ANY FIRE THAT DEVELOPS IN THE MORE
ROBUST FUEL LOADED AREAS OFF THE CAPROCK. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO END BY AROUND 11 PM WEDNESDAY AS WINDS
SUBSIDE AND RELATIVE HUMIDITY VALUES SLOWLY CLIMB. WINDS WILL SHIFT
TO THE WEST AFTER MIDNIGHT WEDNESDAY AND BRIEFLY TO THE NORTHWEST
THURSDAY MORNING. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE ON THURSDAY AS WINDS
SHIFT BACK TO THE SOUTHWEST. ANOTHER COLD FRONT WILL PASS THROUGH THE
AREA THURSDAY EVENING, SHIFTING WINDS TO THE NORTH. BRIEF ELEVATED
FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN
PANHANDLES ON FRIDAY. FIRE WEATHER CONDITIONS MAY SETTLE DOWN THIS
WEEKEND, BUT COULD RAMP BACK UP AGAIN EARLY NEXT WEEK. HOWEVER,
CONFIDENCE IN THIS SCENARIO IS LOW.

JACKSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM TO 11 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 10 AM TO 11 PM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/08
Hazardous weather outlook, May 6, 4:19 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT TUE MAY 6 2014

OKZ001>003-TXZ001>020-071100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
419 PM CDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS EVENING AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING
ACROSS ALL OF THE PANHANDLES WHERE A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM.

PATCHY BLOWING DUST COULD LOCALLY REDUCE VISIBILITIES TO AROUND TWO
MILES NEAR OPEN FIELDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY ACROSS ALL OF THE PANHANDLES WHERE A RED FLAG WARNING WILL
BE IN EFFECT FROM 10 AM WEDNESDAY UNTIL 11 PM WEDNESDAY. ELEVATED
FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN AND SOUTHERN
TEXAS PANHANDLE THURSDAY AND ACROSS THE WESTERN PANHANDLES FRIDAY.

BLOWING DUST WILL BE POSSIBLE AGAIN ON WEDNESDAY WHICH COULD REDUCE
VISIBILITIES TO AROUND ONE MILE NEAR OPEN FIELDS.

DUE TO STRONG SOUTHWEST WINDS...A WIND ADVISORY MAY ALSO BE NEEDED ON
WEDNESDAY ACROSS MOST OF THE PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEASTERN TEXAS
PANHANDLE WEDNESDAY EVENING AND NIGHT. IF ANY THUNDERSTORMS
DEVELOP...THEY COULD BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF
GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION COULD BE NEEDED ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE WEDNESDAY EVENING IF STORMS DEVELOP.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS EVENING
AND WEDNESDAY...AND FOR ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND
SATURDAY.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:00 PM CDTBlowing Dust AdvisoryAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall7 hr

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.